... blah and unmotivated. I took 20 mg of Lexapro and lastnight had the strangest, detailed-vivid dream. I woke up a little freaked out from that. I guess it was the med. I suffer from major depression and anxiety. I wake up with a rapid heart beat and panicked. Also wake in the middle of the night and can't fall back asleep because I'm panicked about everything. I am so tired of feeling this way. Have been for several years, since divorcing a meth addict. I have been reading mostly negative responses on Lexapro. Now I'm more depressed and anxiety ridden. I would love to hear from someone that has had a positive response. Thank you. My hope is that all can feel better and lead a happy life!
Here is what I know. Lexapro is an SSRI, Selective Serotonin reuptake inhibitor, which means when your brain releases Serotonin some is left in the synapse (space between neurons) and it SSRIs were developed for inhibition of the neuronal uptake pump. Serotonin itself controls many bodily functions like it modulates mood, emotion, sleep and appetite. So your dream was a normal side effect and it usually takes a couple or few weeks for your body to adapt, so the sleeping problems will persist for a short while. I know you wanted a positive response, but I can't give one. I was on Lexapro for several years after my brother took his life, so I know its hard to deal with some things, but I couldn't stand Lexapro. I am on Welbutrin now and I am very pleased with it. Wellbutrin is a relatively weak inhibitor of the neuronal uptake of norepinephrine, serotonin, and dopamine, and does not inhibit monoamine oxidase.
In short I felt like blah on Lexapro and now I have energy, I get out and do things, my depression has decreased, and on and on. Tell your Dr. about the side effects and ask him about Wellbutrin (although it also has some side effects.) Best of luck to you and anymore questions feel free to send them my way.
I think anytime we change our meds there will be side effects. I'm sure it was 'normal' but I am sorry you had that experience. I'm sure it was scary. Lexapro works great for me, it has very few (if any) side effects for me. I have tried manh: amitriptyline, wellbutrin, zoloft, and now lexapro. It's by far a godsend for me. It's been a week now since you first posted this. Let us know how you are feeling now. I will be thinking good thoughts for you!
My husband was prescribed Lexapro for anxiety and stress. Six weeks later he killed himself. I have lived with my husband for nearly 17 years. He has always had a little stress and tension in his life. Mostly due to caring for his parents, children and grandchildren and constantly worrying about his siblings. He was a true family man. The day before his death he had canned green beans and tomatoes. He took his grandson for a haircut and got one himself. He did a little work for an elderly couple a few miles down. He worked in the garden when he got home. We had a spat. I figured he was hot and tired due to working outdoors in 90 degree weather. But nothing really different than any other. I figured it would all blow over just like all the others have before. The next morning he was gone from a gun shot wound to the head. The day of his death, was the same day as his nephew's birthday party. He worshipped his parents and his father's birthday was the following day.
Their 50th wedding anniversary is next month. My husband and I have been planning a party and looking at new wedding bands for over a year now for his parents. We had planned to take the kids to Coney Island that week. He has a new grand baby due in October. He was a wonderful man who looked at least 10 years younger than he was. He had energy and stamina and would help anyone who needed it at any time. And just like that he is gone!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Feb 2011 • 5 answers
Posted 2 Jun 2012 • 6 answers
Posted 14 Aug 2013 • 7 answers
Posted 3 Jan 2015 • 2 answers
Posted 18 Sep 2015 • 3 answers